Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 212, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 30, 2021, 7:43 PM EDT for 7 counties in Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2021, 7:43 PM EDT (23:43 UTC)
- Expired
- Aug 30, 2021, 8:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Dinwiddie County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 46 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:54 PM EDT | TSTM WND DMG | 2 Ese Chester, VA | TREES DOWN ALONG PORTIONS OF JEFFERSON DAVIS HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242 WUUS51 KAKQ 302343 SVRAKQ VAC036-041-053-149-570-670-730-310030- /O.NEW.KAKQ.SV.W.0212.210830T2343Z-210831T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wakefield VA 743 PM EDT Mon Aug 30 2021 The National Weather Service in Wakefield has issued a * Severe Thunderstorm Warning for... Southeastern Chesterfield County in central Virginia... The City of Colonial Heights in central Virginia... The City of Hopewell in south central Virginia... The City of Petersburg in south central Virginia... Western Charles City County in east central Virginia... Northwestern Prince George County in south central Virginia... Northeastern Dinwiddie County in south central Virginia... * Until 830 PM EDT. * At 743 PM EDT, a severe thunderstorm was located near Ettrick, or near Colonial Heights, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and powerlines. * Locations impacted include... Petersburg, Hopewell, Colonial Heights, Virginia State University, Disputanta, Fort Lee, Chester, Prince George, Matoaca, Ettrick, Jordans Point, Birchett Estate, Addison, Jordan Point Country Club, Petersburg National Battlefield, New Bohemia, Richard Bland College and Prince George Golf. PRECAUTIONARY/PREPAREDNESS ACTIONS... Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Please report severe weather by calling 757-899-2415, posting to the NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA. && LAT...LON 3734 7751 3736 7718 3711 7720 3719 7754 TIME...MOT...LOC 2342Z 278DEG 16KT 3729 7746 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 05
1 follow-up statement
591
WWUS51 KAKQ 310021
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
821 PM EDT Mon Aug 30 2021
VAC036-041-053-570-730-310031-
/O.CAN.KAKQ.SV.W.0212.000000T0000Z-210831T0030Z/
Chesterfield VA-City of Colonial Heights VA-City of Petersburg VA-
Charles City VA-Dinwiddie VA-
821 PM EDT Mon Aug 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHESTERFIELD...
WESTERN CHARLES CITY AND NORTHEASTERN DINWIDDIE COUNTIES...THE CITY
OF COLONIAL HEIGHTS AND THE CITY OF PETERSBURG IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3718 7738 3717 7735 3720 7733 3724 7736
3725 7738 3727 7737 3728 7736 3731 7735
3731 7732 3732 7727 3731 7725 3732 7723
3731 7718 3711 7720 3716 7740 3717 7740
TIME...MOT...LOC 0021Z 278DEG 16KT 3727 7724
$$
VAC149-670-310030-
/O.CON.KAKQ.SV.W.0212.000000T0000Z-210831T0030Z/
City of Hopewell VA-Prince George VA-
821 PM EDT Mon Aug 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN PRINCE GEORGE COUNTY AND THE CITY OF HOPEWELL...
At 821 PM EDT, a severe thunderstorm was located near Jordans Point,
or near Hopewell, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Hopewell, Disputanta, Fort Lee, Prince George, Jordans Point, New
Bohemia, Richard Bland College, Birchett Estate, Prince George Golf
and Jordan Point Country Club.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3718 7738 3717 7735 3720 7733 3724 7736
3725 7738 3727 7737 3728 7736 3731 7735
3731 7732 3732 7727 3731 7725 3732 7723
3731 7718 3711 7720 3716 7740 3717 7740
TIME...MOT...LOC 0021Z 278DEG 16KT 3727 7724
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 4:05 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 30, 4:05 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 405 PM EDT Mon Aug 30 2021 .SYNOPSIS... An upper level ridge will slowly break down over the next few days as Ida weakens while moving north to the Tennessee Valley. The remnants of Ida are expected to move across the local area later Wednesday into Thursday, bringing unsettled conditions to the region. High pressure builds in from the north into next weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 345 PM EDT Monday... The latest analysis indicates TS Ida moving NNE into central MS. It is expected to continue weakening into a tropical depression into this evening. Locally, the upper ridge is continuing to weaken and a weak sfc trough is developing over the region. A light SW flow prevails inland with onshore slow at the coast. Hot and humid this aftn with temps mainly 90-95F, locally a few degrees cooler at the immediate coast. Heat indices have been as high as ~105 in a few spots across the far SE but not widespread enough for any heat advisories. Currently watching convection to the NW and N of the local area, spreading to the E/SE over the next few hrs. After 22Z, expect to see higher storm coverage due to deeper mixing/steeper lapse rates and less of a cap aloft. Widespread severe weather is not anticipated, but locally heavy rainfall and an isolated severe storm will be possible (mainly N w/isolated damaging wind gusts). Will have likely PoPs across the far N/NW, with high chc into central VA, tapered to slight chc in NE NC. Locally heavy rain will be possible in any storm. Chc PoPs continue most areas at least for a few hrs after sunset, then drying overnight. Lows tonight in the upper 60s and low 70s with a few mid 70s near the coast. patchy fog will be possible after midnight through ~12Z mainly W of I-95, though depending on the placement of heavy rainfall could see some fog farther east as well. Ida will continue to lose strength over the TN Valley on Tuesday but the remnant low and upper trough will move NE toward the Mid- Atlantic. Hot/humid again with highs in the upper 80s to low 90s. Relative best chance for shower and storms on Tuesday will exist across the NW but PoPs, mainly developing later in the aftn. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 355 PM EDT Monday... Cloud cover increases Tuesday night, and scattered to possibly numerous showers will move in across northern portions of the area as the remnants of Ida begin to approach the region, with a warm front lifting N over the northern sections of the mid- Atlantic. Lows Tuesday night will range from the upper 60s NW to low/mid 70s SE. Wednesday through early Thursday still appears to be the primary timeframe for active weather associated with the remnants of Ida passing through the region. The models remain fairly consistent, though the ECMWF is still the strongest/most organized with the sfc low (still sub 1000mb). The track has the system moving through the southern/central Appalachians Wednesday morning and off to the NE (likely across NW sections of the CWA late Wed aftn/Wed evening into Wednesday night before exiting off the coast on Thursday. With this track, the highest rainfall totals are generally favored north and west of the local area. Locally, northwestern portions of the area will see the highest QPF amounts (~2-3") with lesser amounts further southeast. For the Day 3 ERO, WPC has placed the northwestern portions of the area extending over to the MD Eastern Shore in a Slight Risk for excessive rainfall with a Marginal Risk for the remainder of the area outside of the NE NC counties. A Flash Flood Watch will likely be needed for at least a portion of our NW and northern counties Wednesday into early Thursday. As for the severe weather threat, this remains dependent on the exact track Ida takes, but appears probable that there will be at least a marginal strong to severe storm threat (with the possibility for a few tornadoes) across the forecast area. For now, SPC has placed all of the area in a Day 3 Marginal Risk. Highs Wed will be cooler (due to widespread rain/clouds), in the mid/upper 70s NW with upper 80s/near 90F far SE. PoPs will be categorical NW and high chance far SE. Likely PoPs continue Wed evening then diminishing PoPs overnight Wed/Thu AM. Lows in the 60s except lower 70s SE. Diminishing rain chances Thu, will maintain chc PoPs into the aftn E of I-95, drying out across the W a bit earlier. Highs in the upper 70s to around 80F. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 355 PM EDT Monday... With the remains of Ida pushing off to the NE, with a deep upper trough passing off the coast of New England, a confluent NW flow aloft will allow sfc high pressure to build S into the local area from the Great Lakes. This will bring a welcome change from the persistent heat/humidity of past several weeks. Will have a dry forecast through the period with mostly sunny skies/mostly clear nights. Highs will be mainly in the upper 70s to lower 80s, warming into the mid-upper 80s by Sunday and upper 80s/near 90F Mon ahead of the next cold front. Lows will be in the mid/upper 50s to mid 60s, warming into the 60s to lower 70s by Sun night. Dew pts will be remarkably lower especially Fri-Sat, ranging through the 50s inland with some lower 60s near the coast. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... As of 155 PM EDT Monday... VFR conditions prevail this aftn to start the TAF period. Currently watching an area of developing showers/tstms over the Mountains of northern VA. Expect these to overspread at least NW sections of the CWA around 20Z, with a chance for storms across the region into this evening. RIC/SBY have the highest chance and have included VCTS/VCSH mainly during the 22Z-04Z timeframe. Went with VCSH for PHF/ORF where confidence is a little lower. Mainly VFR conditions overnight with drying conditions. Patchy fog/low clouds will be possible mainly across the Piedmont from 06-12Z/Tue. Outlook: Prevailing VFR conditions continue Tuesday outside of afternoon storms. Reduced flight conditions will be possible late Tues into Wed and likely later Wed into early Thu depending on the track of the remnants of Hurricane Ida. Dry/VFR conditions expected from late Thu and beyond as high pressure settles in from the N. N/NE Winds will be a bit gusty near the coast late Thu/Fri. && .MARINE... As of 345 PM EDT Monday... Generally quiet marine conditions in place this afternoon with southerly winds 5-10 kt. Waves are around 1 ft in the bay and seas are 2-3 ft. Ida has been downgraded to a tropical storm as it makes slow northward progress over central MS. A weak surface trough is noted across inland areas this afternoon with some potential for showers and thunderstorms to spread eastward into the Ches Bay and coastal waters this evening. Otherwise, continued benign marine conditions will extend into Tuesday before SE flow begins to increase Tuesday night. Flow increases on Wednesday as the gradient tightens ahead of Ida's remnant low. Models have come into better agreement regarding the track and timing of the low pressure passage near our region but the ECMWF remains a bit of a strong outlier. Regardless, we can expect to see an increase in SSE winds to 15-20 kt in the bay and 20- 25 kt offshore by Wednesday afternoon as the low approaches from the west and northwest. Small Craft headlines will be required for most (if not all) of the waters into Thursday morning as the low crosses the region to our north. A trailing cold front will sweep across the waters on Thursday, switching the winds NW then N as cooler and drier air filters in behind the boundary. Decent CAA is expected into Thursday evening with continuing SCA conditions in northerly flow. Waves build to 2-4 ft in the bay in both the southerly flow ahead of the low and northerly flow behind the front. Seas increase to 4-6 ft S and 5-7 ft N by Thursday morning and will likely take until Saturday to drop below the 5 ft SCA threshold completely. Thereafter, much improved weather and boating conditions are expected for the remainder of the upcoming weekend. && .TIDES/COASTAL FLOODING... As of 345 PM EDT Monday... Increasing southerly flow up the Ches Bay may result in some minor flooding issues at Cambridge/Bishops Head MD and Lewisetta VA with the high tide cycle Wed night. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...AJB/LKB LONG TERM...AJB/LKB AVIATION...AJB/LKB MARINE...RHR TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 12:53 PM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1253 PM EDT Mon Aug 30 2021 NCZ012>017-030>032-102-311700- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck- 1253 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Tropical Cyclone Ida will impact the region Wednesday through Wednesday night. Showers and thunderstorms associated with this system could produce some instances of flash flooding a well as isolated severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ060-061-065>068-079>081-087>089-092-093-095>098-524-525-311700- Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia- Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Newport News-Hampton/Poquoson- 1253 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will be capable of producing heavy rain with localized flash flooding possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Tropical Cyclone Ida will impact the region Wednesday and Wednesday night. Showers and thunderstorms associated with this system could produce some instances of flash flooding, especially across the Piedmont. Isolated severe storms will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ048-062-064-069-075>078-082>086-090-099-100-509>523- 311700- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex- Mathews-James City-Accomack-Northampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York- 1253 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will be capable of producing heavy rain with localized flash flooding possible this afternoon and evening. Isolated strong to severe storms will also be possible, with damaging wind gusts as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Tropical Cyclone Ida will impact the region Wednesday and Wednesday night. Showers and thunderstorms associated with this system could produce some instances of flash flooding, especially across the Piedmont. Isolated severe storms will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LKB
In the hours before
Special weather statement, Aug 30, 6:27 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
627 PM EDT Mon Aug 30 2021
VAZ067-068-080-302315-
Nottoway VA-Dinwiddie VA-Amelia VA-
627 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northeastern
Nottoway, northwestern Dinwiddie and southeastern Amelia Counties
through 715 PM EDT...
At 627 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spainville, or 7 miles south of Amelia Courthouse, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mannboro, Wilsons, Spainville, North Wellville, Earls, Ammon,
Darvills, Wellville, Walkers, Hebron, Ford, Clay Store, Denaro and
Pattersons Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
Minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3718 7809 3731 7798 3723 7764 3702 7781
TIME...MOT...LOC 2227Z 285DEG 20KT 3723 7799
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
05Local storm report, Aug 30, 6:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
641 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 W UNION MILLS 37.94N 78.31W
08/30/2021 FLUVANNA VA TRAINED SPOTTER
3-INCH TREE LIMBS AND POWER POLES BROKEN ON
UNION MILLS RD, 1 E OF N BOSTON ROAD. TIME
IS RADAR ESTIMATED.
&&
05Local storm report, Aug 30, 6:55 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GOOCHLAND 37.68N 77.88W
08/30/2021 GOOCHLAND VA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS CENTRAL GOOCHLAND
COUNTY. LOTS OF POWER OUTAGES ACROSS THE
AREA.
&&
JOSpecial weather statement, Aug 30, 7:11 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
711 PM EDT Mon Aug 30 2021
VAZ512-515-516-310000-
Eastern Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
711 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Henrico and
southeastern Hanover Counties and the City of Richmond through 800 PM
EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeside, or over Virginia Union University, moving east to
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richmond, Downtown Richmond, Virginia Union University,
Mechanicsville, Highland Springs, Virginia Commonwealth University,
Tuckahoe, Laurel, East Highland Park, Lakeside, Glen Allen, Studley,
Montrose, Sandston, Longdale, Glendale, Westwood, Richmond
International, Fair Oaks and Solomons Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3769 7753 3768 7748 3769 7747 3768 7746
3768 7745 3764 7742 3766 7738 3768 7738
3767 7718 3766 7719 3767 7715 3759 7718
3755 7723 3751 7720 3742 7723 3756 7756
TIME...MOT...LOC 2310Z 284DEG 12KT 3759 7747
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
BROWNSpecial weather statement, Aug 30, 7:18 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
718 PM EDT Mon Aug 30 2021
NCZ014>016-310000-
Pasquotank NC-Camden NC-Gates NC-
718 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northwestern
Pasquotank, northwestern Camden and east central Gates Counties
through 800 PM EDT...
At 718 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morgans Corner, or near South Mills, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Elizabeth City, South Mills, Morgans Corner, Burnt Mills, Horseshoe,
Lynchs Corner, Pierceville, Tar Corner, Sharon, Lilly, Lambs Corner,
Johnsons Corner and Spences Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3633 7641 3633 7643 3638 7645 3636 7651
3637 7653 3645 7654 3655 7637 3655 7631
3647 7621 3637 7619 3634 7620 3633 7622
3633 7620 3632 7620
TIME...MOT...LOC 2318Z 257DEG 16KT 3642 7645
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
MillerLocal storm report, Aug 30, 7:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 1 WNW MIDLOTHIAN 37.51N 77.66W
08/30/2021 CHESTERFIELD VA DEPT OF HIGHWAYS
TREES DOWN ALONG WINTERFIELD RD.
&&
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:03 PM EDT | Special Weather Statement | AKQ | Prince Edward | 57 min |
| Aug 30, 4:55 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 35 min |
| Aug 30, 5:07 PM EDT | Special Weather Statement | AKQ | Prince Edward | 38 min |
| Aug 30, 5:08 PM EDT | Special Weather Statement | AKQ | Chesterfield | 22 min |
| Aug 30, 5:31 PM EDT | Special Weather Statement | AKQ | Fluvanna, Goochland, Louisa | 44 min |
| Aug 30, 5:47 PM EDT | Special Weather Statement | AKQ | Westmoreland | 43 min |
| Aug 30, 6:13 PM EDT | Special Weather Statement | AKQ | Goochland, Hanover, Powhatan | 47 min |
| Aug 30, 6:17 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Louisa, Powhatan | 43 min |
| Aug 30, 6:27 PM EDT | Special Weather Statement | AKQ | Nottoway | 48 min |
| Aug 30, 6:48 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Dinwiddie, Nottoway | 42 min |
| Aug 30, 6:54 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Powhatan | 51 min |
| Aug 30, 7:09 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, City of Richmond | 2 hr |
| Aug 30, 7:11 PM EDT | Special Weather Statement | AKQ | City of Richmond | 49 min |
| Aug 30, 7:16 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, City of Richmond | 44 min |
| Aug 30, 7:29 PM EDT | Flash Flood Warning | AKQ | Chesterfield, City of Richmond | 2 hr |
| Aug 30, 7:45 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Aug 30, 7:49 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie | 41 min |
| Aug 30, 7:57 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Poquoson | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.